MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY RADPICC 6F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POLY RADPICC 6F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recn0927 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that patient was prep for picc insertion.During the preparation of the procedure , nurse found out that the picc is flattened at a section.A new kit was opened to complete the procedure.
 
Event or Problem Description
It was reported that patient was prep for picc insertion.During the preparation of the procedure, nurse found out that the picc is flattened at a section.A new kit was opened to complete the procedure.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of catheter caught in the seal is confirmed to be manufacturing related.One polyrad picc tray was returned for investigation.The sample was returned in opened packaging with lot: recn0927.The tray was contained within a header bag.The poly perqcath catheter was observed to have material damage between the 37 cm and 41 cm depth markers.The material appeared to have been flattened.Microscopic observation revealed one side to have a polished surface finish and the opposite side to have a matte surface finish.The location of the catheter deformation corresponded with the section of the outer flange with uneven adhesive material transfer.The damage observed is consistent with the damage caused by the catheter being caught in the seal area; therefore, the complaint is confirmed, manufacturing related.A lot history review (lhr) of recn0927 showed no other similar product complaint(s) from this lot number.

Brand Name
POLY RADPICC 6F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8400854
Report Number3006260740-2019-00479
Device Sequence Number420375
Product Code LJS
UDI-Device Identifier00801741035142
UDI-Public(01)00801741035142
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K034019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3266135
Device Lot NumberRECN0927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1